Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 23, 2016, 5:44 PM EDT for Collier County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2016, 5:44 PM EDT (21:44 UTC)
- Expired
- Jul 23, 2016, 6:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 98 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1659 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
355 WWUS82 KMFL 232144 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 544 PM EDT SAT JUL 23 2016 FLZ069-070-232230- INLAND COLLIER COUNTY FL-COASTAL COLLIER COUNTY FL- 544 PM EDT SAT JUL 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR SOUTHEASTERN COLLIER COUNTY UNTIL 630 PM EDT... * AT 544 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR COPELAND...OR 12 MILES NORTHEAST OF EVERGLADES CITY. THIS STORM WAS NEARLY STATIONARY. * FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH... SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... CARNESTOWN...COPELAND...BIG CYPRESS NATIONAL PRESERVE... DEEP LAKE AND JEROME. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. && LAT...LON 2613 8136 2612 8109 2586 8111 2589 8146 TIME...MOT...LOC 2144Z 023DEG 2KT 2601 8127 $$ BAXTER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 23, 3:50 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 23, 3:50 PM EDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Miami FL 350 PM EDT SAT JUL 23 2016 .DISCUSSION... Short term (tonight-Mon)...models continue to depict drier air entrainment aloft as a 500 mb ridge gradually builds across the region tonight. Meanwhile, low level moisture also continues on a downward trend with latest MFl sounding data showing PWATS below 2 inches. This has translated into a lesser active afternoon across South Florida weather-wise. As advertised, most of the afternoon convection developed along the sea breeze boundaries, and with the strongest cells lingering along the Atlantic coastline. Synoptic flow remains very light, which will keep any additional showers or thunderstorms that form nearly stationary through the evening hours. Low level moisture may get a boost on Sun as a tropical wave feature moves to the south of the state. The best chances of showers and thunderstorms will reside over interior and Gulf coast areas as the east coast sea breeze should be a little stronger Sun afternoon. Wide spread shower coverage is expected during the afternoon and early evening hours. The west coast sea breeze will also serve as a focal point for afternoon convection. Despite the shower activity, high temperatures will remain warm, ranging form the upper 80s to lower 90s. Sun night will be less active with mainly scattered showers lingering over the area, mainly during the evening hours. A similar weather pattern continues into Mon with afternoon and evening scattered showers and thunderstorms, along with prevailing southeasterly flow. This will keep best chances of rain over interior and Gulf Coast areas. Long term (Tue-Fri)...overall, the long term will continue to be dominated by the strong high pressure persisting across the southeast and southern states with generally weak southeasterly flow over South Florida. Latest satellite and global model analyzes are suggesting a potential intrusion of Saharan dust into the western Atlantic air mass, which could limit convective activity across the area if it materializes. But with the influence of the tropical wave in the west Caribbean still keeping some low level moisture lingering over South Florida, and a gradual weakening of the ridge aloft, will keep carrying at least scattered showers and thunderstorms each afternoon. The driest day seems to be Thu, but this might be adjusted depending on the overall timing of all the aforementioned features. Temperatures should remain around climatic values through the long term period. && .AVIATION... Showers and thunderstorms are developing along the sea breeze this afternoon. They will have little movement for the next couple of hours, then development should trend inland, away from the TAF sites. Have now added in the mention of TS, through at least 20z for most sites. After that, they will still be around, but should be out of the 10sm radius. By this evening, the wind will go light and variable, and may not increase tomorrow until sometime in the middle of the day. && .MARINE... Generally light easterly flow will persist over the coastal waters through the rest of the weekend, 5-10 knots. Only exception will be with any thunderstorms that form, which will generate brief periods of locally strong gusty winds, rough seas and frequent to excessive cloud to water lightning. Seas should remain around 3 feet or less with little to no swell. Winds will veer to a more southeasterly flow early next week, and becoming moderate at times later in the week. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 76 89 76 90 / 20 50 30 60 Fort Lauderdale 77 88 76 89 / 20 50 40 50 Miami 76 89 77 90 / 30 50 40 50 Naples 76 87 74 89 / 20 50 20 50 && .MFL Watches/Warnings/Advisories... FL...None. AM...None. GM...None. && SHORT/LONG TERM...17/AR AVIATION...13/SI
Hazardous weather outlook, Jul 23, 4:05 AM EDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 405 AM EDT SAT JUL 23 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 232015- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 405 AM EDT SAT JUL 23 2016 ...THUNDERSTORMS POSSIBLE ACROSS SOUTH FLORIDA TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH FLORIDA, MAINLY IN THE INTERIOR AND GULF COAST THIS AFTERNOON AND EVENING. LIGHTNING WILL BE THE PRIMARY THREAT FROM ANY THUNDERSTORMS, ALTHOUGH SOME STORMS MAY ALSO PRODUCE GUSTY WIND. WIND: WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THE STRONGER THUNDERSTORMS, MAINLY ACROSS THE INTERIOR AND GULF COAST METRO THIS AFTERNOON AND EVENING. FLOODING: PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS, PARTICULARLY IN URBAN AREAS, IS POSSIBLE TODAY IN THE GULF AND ATLANTIC METRO AREAS. WATERSPOUTS: THERE IS A SLIGHT CHANCE OF WATERSPOUTS ACROSS ALL SOUTH FLORIDA WATERS TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH NEXT WEEK. STORMS WILL GENERALLY AFFECT THE LOCAL WATERS AND EAST COAST DURING THE NIGHTTIME AND MORNING HOURS, AND SHIFT TO THE INTERIOR AND GULF COAST DURING THE AFTERNOONS AND EVENINGS. THE PRIMARY THREATS WILL BE LIGHTNING AND GUSTY WIND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 23, 2:59 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 259 PM EDT SAT JUL 23 2016 FLZ073-074-231945- INLAND MIAMI-DADE COUNTY FL-METROPOLITAN MIAMI DADE FL- 259 PM EDT SAT JUL 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR NORTH CENTRAL MIAMI-DADE COUNTY UNTIL 345 PM EDT... * AT 258 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER KENDALE LAKES...OR NEAR KENDALL...MOVING SOUTHWEST AT 5 MPH. * FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH... SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... KENDALL...SWEETWATER...KENDALE LAKES...WEST KENDALL... INTERSECTION KROME AND KENDALL DRIVE...THE HAMMOCKS... MICCOSUKEE RESORT...SUNSET...TAMIAMI...THE CROSSINGS... FOUNTAINBLEAU...COUNTRY WALK...OLYMPIA HEIGHTS...WESTWOOD LAKES... KENDALL WEST AND THREE LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. && LAT...LON 2583 8036 2568 8035 2562 8047 2581 8056 TIME...MOT...LOC 1858Z 059DEG 5KT 2573 8045 BAXTER
Special weather statement, Jul 23, 3:45 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 345 PM EDT SAT JUL 23 2016 FLZ073-075-174-232030- MAINLAND MONROE FL-INLAND MIAMI-DADE COUNTY FL-FAR SOUTH MIAMI- DADE COUNTY FL- 345 PM EDT SAT JUL 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR SOUTHEASTERN MAINLAND MONROE COUNTY UNTIL 430 PM EDT... * AT 344 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR MAHOGANY HAMMOCK...OR 15 MILES NORTH OF FLAMINGO. THIS STORM WAS NEARLY STATIONARY. * FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH... SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... MAHOGANY HAMMOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. && LAT...LON 2550 8089 2533 8079 2518 8098 2540 8113 TIME...MOT...LOC 1944Z 059DEG 4KT 2536 8091 BAXTER
Local storm report, Jul 23, 5:28 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
528 PM EDT SAT JUL 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 1 N KENDALE LAKES 25.73N 80.42W
07/23/2016 E0.25 INCH MIAMI-DADE FL BROADCAST MEDIA
PEA SIZE HAIL FROM 255PM TO 3PM AT SW 142ND AVE AND SW
42ND ST
&&
EVENT NUMBER MFL1600443
FISHERSpecial weather statement, Jul 23, 5:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 544 PM EDT SAT JUL 23 2016 FLZ069-070-232230- INLAND COLLIER COUNTY FL-COASTAL COLLIER COUNTY FL- 544 PM EDT SAT JUL 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR SOUTHEASTERN COLLIER COUNTY UNTIL 630 PM EDT... * AT 544 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR COPELAND...OR 12 MILES NORTHEAST OF EVERGLADES CITY. THIS STORM WAS NEARLY STATIONARY. * FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH... SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... CARNESTOWN...COPELAND...BIG CYPRESS NATIONAL PRESERVE... DEEP LAKE AND JEROME. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. && LAT...LON 2613 8136 2612 8109 2586 8111 2589 8146 TIME...MOT...LOC 2144Z 023DEG 2KT 2601 8127 BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 2:59 PM EDT | Special Weather Statement | MFL | Miami-Dade | 46 min |
| Jul 23, 3:45 PM EDT | Special Weather Statement | MFL | Monroe | 45 min |
| Jul 23, 6:51 PM EDT | Special Weather Statement | MFL | Broward | 39 min |
| Jul 23, 7:10 PM EDT | Special Weather Statement | MFL | Miami-Dade | 50 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.